Alert archive / Georgia / Flash Flood Warnings in 1998
Flash Flood Warning 42, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Mar 9, 1998, 7:50 AM EST for 4 counties in Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 1998, 7:50 AM EST (12:50 UTC)
- Expired
- Mar 9, 1998, 12:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 091248 FFWJAX GAC001-003-005-069-161-091700- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 750 AM EST MON MAR 9 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1200 PM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA ...APPLING...ATKINSON...BACON...COFFEE...JEFF DAVIS REPORTS THIS MORNING FROM COUNTY ROAD DEPARTMENTS...COUNTY SHERIFF OFFICES AND EMERGENCY MANAGERS INDICATE THAT MANY ROADS IN THESE COUNTIES REMAIN FLOODED. MANY SECONDARY ROADS ARE UNDER WATER AND IMPASSIBLE. ALSO...SOME PRIMARY ROADS ARE UNDER WATER AND REMAIN CLOSED. IN ADDITION...ALL PUBLIC SCHOOLS IN THESE COUNTIES ARE CLOSED TODAY. . THERE HAVE BEEN NO REPORTS OF FLOODED HOUSES OR BUSINESSES AS OF EARLY THIS MORNING. IF FLOODING IS OBSERVED...ACT QUICKLY. GET TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING OCCUR IN YOUR AREA. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS...YOUR CABLE TELEVISION OUTLET...OR NOAA WEATHER RADIO. MOHLIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 4:09 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 9, 4:09 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 AM EST MON MAR 9 1998 CURRENTLY JUST CLEANING UP THE MESS WI SQUALL LINE WELL S AND E OF AREA. STILL SOME LINGERING TSRA PUSHING THRU NE FL WI JUST A FEW PTCHS OF DZ IN SE GA. CDFNT AT 07Z NR AHN-ABY-TLH AND MOVG STEADILY E WL BE NR SSI-JAX-OCF BY 12Z AND S AND E OF CWA BY 15Z. MAY NEED SLGT CHC POPS OCF-SGJ AREA ERY THIS MRNG...OTRWS NO POPS. CLOSED LO IL/IN TO LIFT NE TDA AND BECM ABSORBED BY BROAD TROF OVR ERN 2/3 U.S. TNGT/TUE. AT THE SFC...SOME OF THE COLDEST AIR THIS SEASON WL CONT TO DROP OUT OF CANADA COURTSEY OF LARGE HI PRES MOVG OUT OF MANITOBA INTO N PLAINS. SECONDARY CDFNT TO PUSH THRU CWA DURG TUE TO USHER IN THE COLDEST AIR WE'VE HAD SINCE ERY WINTER FOR MIDWEEK. FOR TDA MAIN PROBLEM WL BE SCU WHICH IS SHOWN ON LATEST SATL PIX S OF 25N WHICH IS MUCH FURTHER S THAN MODELS WUD INDICATE. WI LO LVL WSW FLO WL SEE SCU MOV BACK INTO AREA AFTR SOME BRIEF CLRG ERY THIS MRNG. WL LEAN MR TOWARD MSTLY CLDY OR VRBLY CLDY SKIES TDA. STG PRES GRAD AND DECENT THERMAL GRAD ALONG WI MIXING OF WNDS ALF WL MAINT BREEZY CONDITIONS. ALTHO BEST CAA TDA NOT TIL AFTRN...WI OCCL CLDS I AM RELUCTANT TO GO ABV FWC GUIDANCE. WNDS SHIFT TO MR NW TNGT WI GOOD CAA AND THIS SHUD SHUT OFF SCU FM ADVECTING IN OFF GLF OVR NE FL. WL MAINT PTLY CLDY SKY IN SE GA WI WRAP-ARND MSTR. TOO MUCH MIXING FOR TEMPS TO GET AS CD AS GUIDANCE. WL SEE SOME SCU ON TUE WI SECONDARY CDFNT SO WL GO PTLY CLDY. ENUF STG MARCH SUN SHUD BE ABLE TO COMPENSATE FOR STG CAA. WL GO NR GUIDANCE. NOT AS MUCH WND AS TDA. IN CWF...WL NEED SCA TDA AND LKLY TNGT. WNDS DROP OFF LATE TNGT/TUE TO NR 15 KTS. PRELIMINARY #S:..B.CORRECTED SSI EB 068/041 056/035 054 15000 JAX EB 068/039 058/033 056 15000 GNV EB 068/039 058/032 057 15000 MOHLIN
In the hours before
Special weather statement, Mar 9, 5:10 AM EST, 2 hours 40 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091300- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EST MON MAR 9 1998 ...FLOOD WARNING IN EFFECT UNTIL 8 AM FOR APPLING...ATKINSON...BACON... COFFEE AND JEFF DAVIS COUNTIES... ...FLOODING CONTINUES ON MANY AREA RIVERS... RECENT VERY HEAVY RAINS IN PARTS OF SOUTHEAST GEORGIA HAVE CAUSED NUMEROUS ROADS TO REMAIN FLOODED AND IMPASSIBLE. IT WILL STILL TAKE A FEW MORE HOURS BEFORE THE STANDING WATER RECEDES...SO THE FLOOD WARNING CONTINUES IN EFFECT UNTIL 8 AM. IF FLOODING OCCURS IN YOUR AREA GET TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. PUBLIC SCHOOLS IN APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES ARE CLOSED TODAY BECAUSE OF THE FLOODING. ALSO IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA MANY RIVERS CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. REMEMBER...FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. STAY OFF AND AWAY FROM FLOODED RIVERS. ON THE COASTAL WATERS A SMALL CRAFT ADVISORY IS IN EFFECT. NO ADDITIONAL WEATHER HAZARDS WILL OCCUR TODAY...SO SPOTTER ACTIVATION IS NOT NECESSARY. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: WWW.UNF.EDU/NWS/JAX (IN LOWER CASE LETTERING) MOHLIN
Special weather statement, Mar 9, 5:10 AM EST, 2 hours 40 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091300- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED 510 AM EST MON MAR 9 1998 ...FLOOD WARNING IN EFFECT UNTIL 8 AM FOR APPLING...ATKINSON...BACON... COFFEE AND JEFF DAVIS COUNTIES... ...FLOODING CONTINUES ON MANY AREA RIVERS... ...COLDER WEATHER FOR TONIGHT... RECENT VERY HEAVY RAINS IN PARTS OF SOUTHEAST GEORGIA HAVE CAUSED NUMEROUS ROADS TO REMAIN FLOODED AND IMPASSIBLE. IT WILL STILL TAKE A FEW MORE HOURS BEFORE THE STANDING WATER RECEDES...SO THE FLOOD WARNING CONTINUES IN EFFECT UNTIL 8 AM. IF FLOODING OCCURS IN YOUR AREA GET TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. PUBLIC SCHOOLS IN APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES ARE CLOSED TODAY BECAUSE OF THE FLOODING. ALSO IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA MANY RIVERS CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. REMEMBER...FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. STAY OFF AND AWAY FROM FLOODED RIVERS. ON THE COASTAL WATERS A SMALL CRAFT ADVISORY IS IN EFFECT. NO ADDITIONAL WEATHER HAZARDS WILL OCCUR TODAY...SO SPOTTER ACTIVATION IS NOT NECESSARY. FOR TONIGHT...COLDER AIR WILL MOVE INTO THE REGION...AND TEMPERATURES BY TUESDAY MORNING WILL BE IN THE MID TO UPPER 30S ACROSS MANY INLAND AREAS. NO FROST IS EXPECTED HOWEVER DUE TO PATCHY CLOUDS AND A LIGHT WIND. STILL...COLD SENSITIVE PLANTS MAY NEED TO BE PROTECTED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: WWW.UNF.EDU/NWS/JAX (IN LOWER CASE LETTERING) MOHLIN
Special weather statement, Mar 9, 5:10 AM EST, 2 hours 40 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091300- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 AM EST MON MAR 9 1998 ...FLOOD WARNING IN EFFECT UNTIL 8 AM FOR APPLING...ATKINSON...BACON... COFFEE AND JEFF DAVIS COUNTIES... ...FLOODING CONTINUES ON MANY AREA RIVERS... RECENT VERY HEAVY RAINS IN PARTS OF SOUTHEAST GEORGIA HAVE CAUSED NUMEROUS ROADS TO REMAIN FLOODED AND IMPASSIBLE. IT WILL STILL TAKE A FEW MORE HOURS BEFORE THE STANDING WATER RECEDES...SO THE FLOOD WARNING CONTINUES IN EFFECT UNTIL 8 AM. IF FLOODING OCCURS IN YOUR AREA GET TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. PUBLIC SCHOOLS IN APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES ARE CLOSED TODAY BECAUSE OF THE FLOODING. ALSO IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA MANY RIVERS CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. REMEMBER...FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. STAY OFF AND AWAY FROM FLOODED RIVERS. ON THE COASTAL WATERS A SMALL CRAFT ADVISORY IS IN EFFECT. NO ADDITIONAL WEATHER HAZARDS WILL OCCUR TODAY...SO SPOTTER ACTIVATION IS NOT NECESSARY. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: WWW.UNF.EDU/NWS/JAX (IN LOWER CASE LETTERING) MOHLIN
Special weather statement, Mar 9, 5:10 AM EST, 2 hours 40 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091300- HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA NATIONAL WEATHER SERVICE JACKSONVILLE FL...CORRECTED 510 AM EST MON MAR 9 1998 ...FLOOD WARNING IN EFFECT UNTIL 8 AM FOR APPLING...ATKINSON...BACON... COFFEE AND JEFF DAVIS COUNTIES... ...FLOODING CONTINUES ON MANY AREA RIVERS... ...COLDER WEATHER FOR TONIGHT... RECENT VERY HEAVY RAINS IN PARTS OF SOUTHEAST GEORGIA HAVE CAUSED NUMEROUS ROADS TO REMAIN FLOODED AND IMPASSIBLE. IT WILL STILL TAKE A FEW MORE HOURS BEFORE THE STANDING WATER RECEDES...SO THE FLOOD WARNING CONTINUES IN EFFECT UNTIL 8 AM. IF FLOODING OCCURS IN YOUR AREA GET TO HIGHER GROUND IMMEDIATELY. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. PUBLIC SCHOOLS IN APPLING...ATKINSON...BACON...COFFEE AND JEFF DAVIS COUNTIES ARE CLOSED TODAY BECAUSE OF THE FLOODING. ALSO IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA MANY RIVERS CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS. REMEMBER...FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. STAY OFF AND AWAY FROM FLOODED RIVERS. ON THE COASTAL WATERS A SMALL CRAFT ADVISORY IS IN EFFECT. NO ADDITIONAL WEATHER HAZARDS WILL OCCUR TODAY...SO SPOTTER ACTIVATION IS NOT NECESSARY. FOR TONIGHT...COLDER AIR WILL MOVE INTO THE REGION...AND TEMPERATURES BY TUESDAY MORNING WILL BE IN THE MID TO UPPER 30S ACROSS MANY INLAND AREAS. NO FROST IS EXPECTED HOWEVER DUE TO PATCHY CLOUDS AND A LIGHT WIND. STILL...COLD SENSITIVE PLANTS MAY NEED TO BE PROTECTED. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED ON THE INTERNET ON THE WORLD WIDE WEB AT: WWW.UNF.EDU/NWS/JAX (IN LOWER CASE LETTERING) MOHLIN
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:13 PM EST | Flash Flood Warning | JAX | Appling, Bacon, Jeff Davis | 6 hr |
| Mar 8, 7:21 PM EST | Severe Thunderstorm Warning | JAX | Ware | 59 min |
| Mar 8, 7:25 PM EST | Severe Thunderstorm Warning | JAX | Echols | 60 min |
| Mar 8, 9:21 PM EST | Flash Flood Warning | JAX | Appling, Bacon, Jeff Davis | 4 hr |
| Mar 8, 9:21 PM EST | Flash Flood Warning | JAX | Atkinson, Coffee | 4 hr |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 20 min |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Atkinson | 20 min |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 7 hr |
| Mar 9, 12:55 AM EST | Flash Flood Warning | JAX | Atkinson | 7 hr |
| Mar 9, 7:50 AM EST | Flash Flood Warning | JAX | Appling | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.